I am a 57 year old male who has been on levothyroxine 150mcgs for approx 20 years and until recently have been fairly symptom free.
My latest blood test however, showed that my levels were high and i was told to cut my medication down to 125mcgs which i did. I had been feeling tired and run down for a couple of months prior to this but did not make a connection. After I reduced my dosage I became gradually more and more fatigued so went to my GP who did more blood tests and found that my iron levels were low and suspected I was aneamic too. I also developed bowel problems mainly constipation, feeling full and bloated and I have lost weight.
I am now told that I have a high ESR and low b12 levels and need to have a gastroscope urgently, as my doctor does not think my biochemistry is explained by any problems with my thyroid.
On looking at my medication I noticed that a few months ago when i was told that i could no longer have 3 months supply at a time, I have actually been given levothyroxine from another manufacturer. I asked my GP if this could account for my symptoms, he said no, my stomach problems were not related to my thyroid.
Can anyone help with this?